Tennessee, 2004Damaging Wind in Tennessee, June 2, 2004
June 2, 2004 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 2, 2:15 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 2, 2:15 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT WED JUN 2 2004
.SHORT TERM...TONIGHT AND THURSDAY...THE ATMOSPHERE IS BEGINNING TO
DESTABILIZE THIS AFTERNOON AS A WEAKENING FRONTAL BOUNDARY
APPROACHES THE AREA. AHEAD OF THIS BOUNDARY...A LINE OF
THUNDERSTORMS MOVING THROUGH NORTHERN KY WILL REACH INTO THE MRX CWA
THIS EVENING. ADDITIONALLY...ANOTHER LINE OF STORMS IS APPROACHING
THE CWA FROM NORTHERN AL. THE REMNANTS OF THE FRONT WILL TRACK
THROUGH OVERNIGHT. IN RESPONSE...ISOLATED TO SCATTERED SHOWERS MAY
REFORM OVER THE AREA. A FEW SHOWERS MAY LINGER INTO THE EARLY
MORNING HOURS ON THURSDAY. THE TROUGH AXIS WILL SWEEP THROUGH
WEDNESDAY AFTERNOON AS A DRY AND STABLE AIR MASS FILTERS INTO THE
REGION.
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...A DRIER AIR MASS
MOVES IN TO THE FORECAST AREA BEHIND THE FRONT THURSDAY NIGHT AND
FRIDAY...ALTHOUGH FRONT IS PROBABLY TOO STRONG. ITS MORE OF A
REGION OF SYNOPTICALLY FORCED SOLENOIDAL LIFT. ISOLATED SOLAR DRIVEN
CONVECTION WILL RETURN TO HIGHER TERRAIN ON SATURDAY AS LOW LEVEL
MOISTURE INCREASES ON THE RETURN GULF FLOW. ANOTHER COLD FRONT WILL
APPROACH THE AREA ON SUNDAY AND MORE CONVECTION WILL RESULT THROUGH
MONDAY. CHANCES FOR PRECIP LOWER AGAIN ON TUESDAY INTO WEDNESDAY AS
MORE STABLE AIR MASS ONCE AGAIN TAKES OVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA, TN 62 83 59 81 / 20 10 0 0
KNOXVILLE, TN 60 81 58 80 / 20 10 0 0
BRISTOL, TN 58 79 53 76 / 20 20 0 0
OAK RIDGE, TN 59 80 59 82 / 20 10 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB/BB
Hazardous weather outlook, Jun 2, 4:34 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
534 AM EDT WED JUN 2 2004
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-031000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
534 AM EDT (434 AM CDT) WED JUN 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY...
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS A RISK FOR A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THIS
AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
GH
Thunderstorm Wind, Union
- When
- June 2, 5:27 PM EST to 5:45 PM EST
- Where
- Union County, 8 mi NE of Maynardville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.333, -83.700
Two trees down on and along Hickory Valley Road
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404339.